Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 25, NWS Columbia, SC

March 11, 2000Sumter County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Mar 11, 2000, 6:40 PM EST for Sumter County, South Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2000, 6:40 PM EST (23:40 UTC)
Expired
Mar 11, 2000, 7:15 PM EST
In force
35 min
Issued by
NWS Columbia, SC
Area
Whole counties

County Sumter County, SC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2000-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2000-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 112342
SVRCAE
SCC085-120015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
640 PM EST SAT MAR 11 2000

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUMTER COUNTY.

* UNTIL 715 PM EST.

* AT 632 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 20 MILES SOUTHWEST OF SUMTER...
  OR ABOUT 18 MILES SOUTHWEST OF CHERRYVALE...MOVING NORTHEAST AT 40
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHERRYVALE AT 650 PM EST.
  MILLWOOD...SOUTH SUMTER AT 655 PM EST.
  EAST SUMTER...MULBERRY AT 700 PM EST.

THIS IS A DANGEROOUS STORM. STAY INDOORS AWAY FROM WINDOWS.

REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR TO THE NATIONAL WEATHER SERVICE.

RJL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:50 PM EST, 3 hours 50 minutes earlier.

Area forecast discussion, Mar 11, 2:50 PM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
250 PM EST SAT MAR 11 2000

MSAS SHOWING CDFNT ATTM NR A CHA-ANB-DHN LN. BOW ECHO WL AHD OF FNT
IN ERN GA CONTINUES TO WKN AS IT MOVS EWRD. AMS SEEMS PRIME FOR PSBL
SVR WX THIS AFTN WITH LIS NR -4 AND PWS APPROACHING 1 INCH. SVR TSTM
WATCH IN EFFECT FOR MUCH OF OUR CWA UNTIL 21Z. HOWEVER...WV LOOP
SHOWS DRY SLOT MOVG E OF OUR AREA AND MODELS HINTING AT SHUTTING OFF
WAA ACRS AREA LATER THIS AFTN. CI SHIELD BEGINNING TO SPREAD ACRS
CWA FROM STMS WELL TO THE W. MODELS IN GD AGREEMENT IN PUSHING UPR
TROF OFSHR BY ERLY SAT AM. WNDS WL REACH BREEZY CRITERIA FOR MUCH OF
SUN WITH DECRG CLDS. HI PRES WL BLD INTO OUR AREA ON SUN AND REMAIN
THRU TUE. TEMPS XPCTD TO DROP TO NR MORE SEASONABLE LVLS SUN AND
MON. FROST OR FREEZE WRNG MAY BE NEEDED SUN NITE/MON AM. NXT FNT WL
APPROACH AREA ON WED GIVING CHC OF SHWRS.

WL HOLD OFF ON SENDING AFTN FCST PKG UNTIL CURRENT WATCH BOX IS
EITHER XTND OR EXPIRES.

PRELIM CCFS

CAE BU 50/58/32/61/40 500
AGS BU 48/58/31/62/38 500

.CAE...SVR TSTM WATCH SCZ018-020>022-025>028-030-035>037-041
                      GAZ040-063>065-077 UNTIL 4 PM TDA.  2

BC

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 6:33 PM ESTSevere Thunderstorm WarningCAECalhoun, Richland27 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.